Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 144, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 13, 2005, 5:37 PM EDT for Paulding County, Van Wert County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2005, 5:37 PM EDT (21:37 UTC)
- Expired
- Aug 13, 2005, 6:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Paulding County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 107 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 4:05 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 132137
SVRIWX
OHC125-161-132230-
/O.NEW.KIWX.SV.W.0144.050813T2137Z-050813T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
537 PM EDT SAT AUG 13 2005
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PAULDING COUNTY IN OHIO
NORTHERN VAN WERT COUNTY IN OHIO
* UNTIL 630 PM EDT
* AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR CONVOY...OR ABOUT 9
MILES NORTHWEST OF VAN WERT...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
VAN WERT...
GROVER HILL
NORTHERN VAN WERT
LAT...LON 4098 8479 4080 8479 4083 8438 4090 8439
4099 8439 4099 8434 4113 8434 4112 8462
$$1 follow-up statement
000
WWUS53 KIWX 132155
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
454 PM EST SAT AUG 13 2005
OHC125-161-132230-
/O.CON.KIWX.SV.W.0144.000000T0000Z-050813T2230Z/
PAULDING OH-VAN WERT OH-
554 PM EDT SAT AUG 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM EDT FOR...
SOUTHEASTERN PAULDING COUNTY IN OHIO
NORTHERN VAN WERT COUNTY IN OHIO
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 3 MILES SOUTHWEST OF
SCOTT...OR ABOUT 6 MILES NORTH OF VAN WERT...AND MOVING NORTHEAST AT
30 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM
INCLUDE...LATTY...BROUGHTON...GROVER HILL...WETZEL AND MELROSE.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR INDIANA AND OHIO.
LAT...LON 4098 8477 4082 8465 4083 8438 4090 8439
4099 8439 4099 8434 4113 8434 4112 8462
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 5:36 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 13, 5:36 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 436 PM EST SAT AUG 13 2005 .SHORT TERM... SEVERE WEATHER EVENT ONGOING THIS AFTERNOON. STRONG STORM SCALE MCV OVER NORTHERN ILLINOIS HAS MOVED RAPIDLY EAST INTO NORTHERN INDIANA THIS AFTERNOON. MESOBETA SCALE MID LEVEL WIND MAXIMA ON THE ORDER OR 60KTS WRAPPING AROUND THE BACK OF THIS MCV ALONG WITH INCREASING LIFT AND CONVERGENCE ALONG E/W BAROCLINIC ZONE HAS LEAD TO RAPID UPSCALE STORM DEVELOPMENT ALONG THE U.S. 24 CORRIDOR. SEVERAL CELLS HAVE EXHIBITED VERY DEEP MESOCYCLONES AND ARE VERY NEAR A LOW LEVEL WIND SHIFT BOUNDARY WITH AN ISOLATED TORNADO THREAT IN LOW LCL AND STRONG LOW LEVEL HELICITY ENVIRONMENT. MEANWHILE INTENSE DEVELOPMENT OVER MISSOURI ASSOCIATED WITH NEXT FRONTAL WAVE NOW CROSSING THE MISSISSIPPI RIVER WILL MOVE INTO THE CWA OVERNIGHT TONIGHT. WILL GO WITH CAT POPS FOR MOST AREAS WITH LIKELY OVER SOUTHERN LOWER MICHIGAN. THIS THIRD FRONTAL WAVE WILL CONTINUE TO RIPPLE EAST ALONG THE FRONT ON SUNDAY WITH MAINLY MORNING SHRA/TSRA. MORE ON THIS LATER IF TIME PERMITS. && .LONG TERM... STG UPR TROF DROPPING SWD THRU WRN CANADA CONTS TO BLD DOWNSTREAM HGT ANOMALY ACRS NC ROCKIES AND OVERALL CONTD SWD SUPPRESSION OF PERSISTENT MID LVL RIDGE AXIS. THIS SYS TO MAKE THE TURN SHORT TERM TWD NRN LAKES EARLY NXT WEEK WHILE FOLLOWING SECONDARY LEADS TO RENEWED TROUGH DVLPMNT AND ATTENDANT DOWNSTREAM AMPLIFICATION TO LG SCALE HGTS ACRS NRN CONUS LT IN THE WEEK. INBTWN...GFS NOW SIMILAR TO PRIOR UKMET/ECMWF GUIDANCE IN SHOWING TENDENCY FOR TEMPORARY FLATTENING OF FLW. AS SUCH...ACTIVE FNTL ZONE TO AGAIN SHIFT INTO OH VALLEY TO BEGIN THE WORKWEEK AND THEN RTN NWD AFT THAT. SFC RIDGING BLDG SWD OUT OF CANADA BEHIND LEAD SYS SHLD RESULT IN RAPID CLRG TREND SUN NIGHT AND TEMPS A BIT BLO NORMAL TO START THE WORKWEEK. HWVR...RTN FLW LOOKS TO DVLP IN EARNEST BY THU IN RESPONSE TO UPSTREAM HGT FALLS W/SECONDARY AND PLAINS SFC LOW DVLPMNT...ALTHOUGH IMPLIED PRECIP CHC SHLD HOLD OFF TIL LATE THU W/UNCERTAIN TIMING OF NWD RTNG WARM FNTL PUSH. COLD FNT THEN LOOKS TO MOVE ACRS CWA FRI AS UPR TROF MAKES A SIMILAR TREND THROUGH SRN CANADA LIKE LEAD SYS. AGAIN...SOME DIFFS WRT DEPTH OF UPR TROF DVLPMNT OVR CANADA AND SUBSEQUENTLY EWD PROGRESSION OF FNTL SYS BUT FAVOR DEEPER SLOWER SOLUTIONS AT THIS EARLY JUNCTURE. && .AVIATION... CHALLENGING FORECAST FOR THE 18Z TAF CYCLE WITH MANY CONCERNS RANGING FROM TIMING OF CONVECTION TO LOW CIGS AND VSBY. BOTH TAF SITES WILL REMAIN PRIMARILY ON THE COOL SIDE OF THE BAROCLINIC ZONE THROUGH THE PERIOD. CIGS/VSBY HAVE IMPROVED SINCE THIS MORNING WITH THE LOSS OF PRECIP AND SOME BOUNDARY LAYER WARMING THROUGH THE MID LEVEL DECK. AREA OF SHRA DEVELOPING ALREADY OVER NORTHERN ILLINOIS AND EXPECT THIS AREA TO FILL IN THIS AFTERNOON AS THE NEXT IN A SERIES OF FRONTAL WAVES MOVES RAPIDLY OUT OF NE MISSOURI. WILL BRING ANOTHER PERIOD OF SHRA INTO KSBN AND VCTS TO KFWA TO COVER THIS WAVE. THERE SHOULD BE A BREAK IN AREA OF SUBSIDENCE BEHIND FRONTAL WAVE NUMBER 2 BEFORE WAVE NUMBER 3 NOW OVER THE CENTRAL PLAINS RIPPLES ALONG THE FRONT SUNDAY MORNING. THIS LAST WAVE WILL LIKELY BE THE MOST SIGNIFICANT WITH ANOTHER PERIOD OF SHRA/TSRA SUNDAY MORNING. IN BETWEEN THE PERIODS OF SHRA OVERNIGHT TONIGHT SHOULD SEE SOME BR DEVELOP AT BOTH TAF SITES. IF ANY BREAKS DEVELOP IN THE OVERCAST COULD POTENTIALLY SEE SOME LOW VSBY OVERNIGHT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...HITCHCOCK LONG TERM...HOLSTEN
Hazardous weather outlook, Aug 13, 4:36 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 336 PM EST SAT AUG 13 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-141045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 336 PM EST SAT AUG 13 2005 /336 PM CDT SAT AUG 13 2005/ /436 PM EDT SAT AUG 13 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON OVER THE REGION. SOME STORMS WILL BE SEVERE OVER NORTHERN INDIANA AND NORTHWEST OHIO WITH STRONG DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME STORMS WILL ALSO PRODUCE VERY HEAVY RAIN WHICH MAY RESULT IN FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BE LIKELY ON SUNDAY. AGAIN...THE MAIN WEATHER THREAT WILL BE LOCALIZED FLOODING ASSOCIATED WITH THE STRONGEST THUNDERSTORMS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...AN ISOLATED THUNDERSTORM WITH WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER CAN NOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-141045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 336 PM EST SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY AND TONIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...AN ISOLATED THUNDERSTORM WITH WIND GUSTS IN EXCESS OF 30 KNOTS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BE LIKELY ON SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...AN ISOLATED THUNDERSTORM WITH WIND GUSTS IN EXCESS OF 50 KNOTS AND HAIL UP TO ONE INCH IN DIAMETER CAN NOT BE RULED OUT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/MARINE HITCHCOCK
In the hours before
Local storm report, Aug 13, 4:23 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
323 PM EST SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG SPENCERVILLE 40.71N 84.35W
08/13/2005 ALLEN OH EMERGENCY MNGR
LARGE TREE DOWN.
&&
MBOGUTHLocal storm report, Aug 13, 4:37 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
337 PM EST SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG PERU 40.75N 86.07W
08/13/2005 MIAMI IN AMATEUR RADIO
SEVERAL LARGE TREES AND POWER LINES DOWN THROUGHOUT THE
CITY OF PERU. ONE TREE FELL ON A CAR.
&&
MBOGUTHLocal storm report, Aug 13, 4:45 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
345 PM EST SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 1 S WABASH 40.78N 85.83W
08/13/2005 1.00 INCH WABASH IN LAW ENFORCEMENT
&&
MBOGUTHLocal storm report, Aug 13, 5:15 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
415 PM EST SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND GST 4 E FULTON 40.95N 86.19W
08/13/2005 65 MPH FULTON IN EMERGENCY MNGR
&&
MBOGUTHLocal storm report, Aug 13, 5:34 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 PM EST SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND DMG 1 W FULTON 40.95N 86.28W
08/13/2005 FULTON IN LAW ENFORCEMENT
SEVERAL LARGE TREES AND POWER LINES DOWN. UTILITY TRAILER
FLIPPED ON ITS SIDE.
&&
MBOGUTHLocal storm report, Aug 13, 5:35 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
435 PM EST SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 1 NW DECATUR 40.84N 84.94W
08/13/2005 ADAMS IN LAW ENFORCEMENT
LARGE TREE DOWN.
&&
MBOGUTHThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:49 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam, Van Wert | 56 min |
| Aug 13, 6:39 PM EDT | Severe Thunderstorm Warning | IWX | Henry, Putnam | 44 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.